Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 4, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jun 2, 2024, 8:14 AM CDT for Wheeler County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2024, 8:14 AM CDT (13:14 UTC)
- Expired
- Jun 2, 2024, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Wheeler County, TX
The radar
The Amarillo radar (KAMA), 128 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 1.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2524 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 9.9
The text
As transmitted.
649
WGUS54 KAMA 021314
FFWAMA
TXC483-021630-
/O.NEW.KAMA.FF.W.0004.240602T1314Z-240602T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Amarillo TX
814 AM CDT Sun Jun 2 2024
The National Weather Service in Amarillo has issued a
* Flash Flood Warning for...
Southern Wheeler County in the panhandle of Texas...
* Until 1130 AM CDT.
* At 814 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Shamrock, Lela and Twitty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3531 10011 3521 10012 3519 10018 3518 10029
3518 10034 3518 10038 3518 10044 3518 10047
3526 10049 3536 10045 3537 10028 3536 10019
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
Ward1 follow-up statement
949
WGUS74 KAMA 021626
FFSAMA
Flash Flood Statement
National Weather Service Amarillo TX
1126 AM CDT Sun Jun 2 2024
TXC483-021636-
/O.EXP.KAMA.FF.W.0004.000000T0000Z-240602T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wheeler TX-
1126 AM CDT Sun Jun 2 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 1130 AM CDT THIS MORNING FOR
SOUTHERN WHEELER COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3531 10011 3521 10012 3519 10018 3518 10029
3518 10034 3518 10038 3518 10044 3518 10047
3526 10049 3536 10045 3537 10028 3536 10019
$$
SHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 6:41 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 2, 6:41 AM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 641 AM CDT Sun Jun 2 2024 ...New AVIATION... .SHORT TERM... (Today through Monday night) Issued at 417 AM CDT Sun Jun 2 2024 It appears one more day of thunderstorm development is in the offing for the OK and TX Panhandles. Quasi-zonal flow will prevail today and tonight with another weak upper level shortwave trof embedded in the overall flow pattern expected to track across the southern high plains later this afternoon and evening. A surface dryline is not likely to make much eastward progress today, perhaps migrating into the far western zones from eastern New Mexico by mid to late afternoon. After morning showers and thunderstorms exits the eastern zones or dissipates altogether and low cloud cover erodes, strong daytime heating should commence. Plenty of moisture will remain in place. The combination of an unstable atmosphere and steep lapse rates resulting from anticipated daytime heating should assist in the development of showers and thunderstorms just east of the dryline later this afternoon, with the precipitation moving eastward through the evening hours. Given favorable parameters, some storms will have the potential to become severe, with large hail and damaging winds the primary hazards. In addition, an isolated tornado cannot be ruled out since some shear will be present. The threat for thunderstorms will diminish late tonight with the loss of daytime heating and the axis of the minor upper level shortwave trof having moved east of the region. There is a very low probability of isolated thunderstorms late Monday afternoon and evening across the far eastern zones near the OK state line. However, the atmosphere may prove to be more hostile as heights and mid level temperatures rise some, introducing some idea of a mid level capping inversion. Due to uncertainty and low confidence whether or not any showers or storms will develop in the far eastern sections, have kept pops below mentionable at this time. Otherwise, dry weather is anticipated across the region Monday and Monday night. 02 && .LONG TERM... (Tuesday through Saturday) Issued at 417 AM CDT Sun Jun 2 2024 For Tuesday through Thursday, generally dry weather is foreseen as heights rise further. It appears the warmest day of the extended forecast periods will likely be on Tuesday afternoon, with high temperatures near or possibly exceeding 100 degrees across mainly parts of the southern Texas Panhandle, including Palo Duro Canyon State Park where highs may approach Heat Advisory criteria of 105 degrees. The threat for showers and thunderstorms may return to the region Thursday night through Saturday as medium range deterministic models and corresponding ensembles hint that some semblance of northwest flow aloft may develop. NBM temperatures and pops are reasonable based on the overall progged synoptic pattern and were included in all periods of the long term forecast. 02 && .AVIATION... (12Z TAFS) Issued at 633 AM CDT Sun Jun 2 2024 For the 12Z TAFs, areas of MVFR to IFR cigs and patchy BR are expected to erode around late this morning, and this is reflected in the TAF at each site. It is possible additional showers and thunderstorms may develop later this afternoon and evening across parts of the OK and TX Panhandles. However, if storms were to develop, coverage may end up more isolated in nature, which lends to low forecaster confidence and precludes mentioning thunderstorms at any of the terminal sites for this issuance. 02 && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 92 63 95 61 / 20 20 0 0 Beaver OK 93 64 93 63 / 20 30 10 10 Boise City OK 94 56 92 58 / 20 10 10 0 Borger TX 96 66 98 64 / 20 30 10 0 Boys Ranch TX 97 62 98 60 / 20 10 0 0 Canyon TX 92 62 95 58 / 20 20 0 0 Clarendon TX 88 63 93 62 / 20 40 10 10 Dalhart TX 94 56 94 55 / 20 10 10 0 Guymon OK 94 60 93 59 / 20 20 10 0 Hereford TX 95 61 98 59 / 20 10 0 0 Lipscomb TX 91 65 94 64 / 20 30 10 10 Pampa TX 90 64 95 63 / 20 30 10 10 Shamrock TX 89 64 93 62 / 20 40 10 10 Wellington TX 89 65 96 64 / 20 40 10 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...02 LONG TERM....02 AVIATION...02
Hazardous weather outlook, Jun 2, 4:07 AM CDT, 4 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 407 AM CDT Sun Jun 2 2024 OKZ001>003-TXZ001>020-317-022100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 407 AM CDT Sun Jun 2 2024 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Thunderstorms are expected to develop across the area today into this evening. Some storms may become severe, with large hail and damaging winds the primary hazards. In addition, an isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are possible Thursday night through Saturday across the Oklahoma and Texas Panhandles. A few storms may become severe, with large hail and damaging winds the primary hazards. High temperatures may approach 105 degrees at the Palo Duro Canyon State Park on Tuesday afternoon, and a Heat Advisory may be needed. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed later this afternoon and evening. 02
In the hours before
Special weather statement, Jun 2, 3:57 AM CDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Amarillo TX
357 AM CDT Sun Jun 2 2024
TXZ009-020930-
Roberts TX-
357 AM CDT Sun Jun 2 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN ROBERTS COUNTY THROUGH
430 AM CDT...
At 356 AM CDT, Doppler radar was tracking a strong thunderstorm 19
miles northwest of Lora, or 19 miles northwest of Miami, moving east
at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northern Roberts
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3586 10109 3606 10109 3606 10054 3579 10054
TIME...MOT...LOC 0856Z 273DEG 20KT 3594 10080
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MuschaSpecial weather statement, Jun 2, 6:02 AM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Amarillo TX
602 AM CDT Sun Jun 2 2024
TXZ015-021130-
Wheeler TX-
602 AM CDT Sun Jun 2 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN WHEELER COUNTY THROUGH
630 AM CDT...
At 602 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Twitty, or 8 miles northwest of Shamrock, moving
northeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Wheeler, Twitty, and Lela.
This includes Interstate 40 between mile markers 148 and 162.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3521 10028 3522 10052 3546 10041 3545 10003
TIME...MOT...LOC 1102Z 221DEG 14KT 3533 10031
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
MuschaSpecial weather statement, Jun 2, 6:58 AM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Amarillo TX
658 AM CDT Sun Jun 2 2024
TXZ009-014-021245-
Gray TX-Roberts TX-
658 AM CDT Sun Jun 2 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN GRAY AND SOUTH CENTRAL
ROBERTS COUNTIES THROUGH 745 AM CDT...
At 658 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Lefors, or 9 miles east of Pampa, moving south at 15
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pampa, Lefors, and Codman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3533 10098 3565 10098 3567 10068 3539 10054
3534 10054
TIME...MOT...LOC 1158Z 350DEG 14KT 3553 10080
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MuschaLocal storm report, Jun 2, 7:11 AM CDT, 1 hour 3 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Amarillo TX
711 AM CDT Sun Jun 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM Tstm Wnd Gst 1 WSW Guymon 36.68N 101.51W
06/01/2024 M61 MPH Texas OK ASOS
0856 PM Hail 1 NE Guymon 36.70N 101.47W
06/01/2024 M1.00 Inch Texas OK Emergency Mngr
Hail size ranging from dime to quarters at
the time of the report.
1055 PM Hail 7 NNE Gruver 36.34N 101.35W
06/01/2024 E1.00 Inch Hansford TX Emergency Mngr
Timing was adjusted by radar due to call
being after leaving the area of the storm.
1130 PM Hail Spearman 36.20N 101.19W
06/01/2024 E1.00 Inch Hansford TX Public
Report came from social media.
&&Special weather statement, Jun 2, 7:13 AM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Amarillo TX
713 AM CDT Sun Jun 2 2024
TXZ015-020-021300-
Wheeler TX-Collingsworth TX-
713 AM CDT Sun Jun 2 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN WHEELER AND NORTHERN
COLLINGSWORTH COUNTIES THROUGH 800 AM CDT...
At 713 AM CDT, Doppler radar was tracking a strong thunderstorm near
Shamrock, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Shamrock, Twitty, and Lela.
This includes Interstate 40 between mile markers 147 and 176.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3511 10053 3535 10052 3536 10000 3508 10000
TIME...MOT...LOC 1213Z 267DEG 10KT 3524 10018
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MuschaSpecial weather statement, Jun 2, 7:55 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service Amarillo TX
755 AM CDT Sun Jun 2 2024
TXZ014-015-019-020-021400-
Gray TX-Wheeler TX-Donley TX-Collingsworth TX-
755 AM CDT Sun Jun 2 2024
...A CLUSTER OF STRONG THUNDERSTORMS WILL IMPACT WHEELER...SOUTHERN
GRAY... NORTHEASTERN COLLINGSWORTH AND NORTHEASTERN DONLEY COUNTIES
THROUGH 900 AM CDT...
At 755 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 4 miles northeast of Shamrock, moving northeast at 30
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Wellington, Shamrock, Wheeler, Mclean, Dodson, Lutie, Lake Mcclellan,
Twitty, Lela, Alanreed, Samnorwood, and Kellerville.
This includes Interstate 40 between mile markers 125 and 176.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3475 10023 3510 10032 3513 10089 3533 10097
3553 10061 3547 10000 3475 10000
TIME...MOT...LOC 1255Z 243DEG 25KT 3526 10018
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SHThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:39 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 66 min |
| Jun 1, 8:43 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree, Sherman | 62 min |
| Jun 1, 9:40 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree, Sherman | 65 min |
| Jun 1, 10:14 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 61 min |
| Jun 1, 10:43 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree, Sherman | 47 min |
| Jun 1, 10:54 PM CDT | Areal Flood Advisory | AMA | Hansford, Ochiltree | 116 min |
| Jun 1, 11:24 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 51 min |
| Jun 1, 11:30 PM CDT | Special Weather Statement | AMA | Lipscomb | 45 min |
| Jun 1, 11:51 PM CDT | Special Weather Statement | AMA | Ochiltree | 39 min |
| Jun 2, 12:14 AM CDT | Special Weather Statement | AMA | Ochiltree | 31 min |
| Jun 2, 3:57 AM CDT | Special Weather Statement | AMA | Roberts | 33 min |
| Jun 2, 4:30 AM CDT | Severe Thunderstorm Warning | AMA | Hutchinson, Roberts | 45 min |
| Jun 2, 5:14 AM CDT | Severe Thunderstorm Warning | AMA | Gray, Roberts | 46 min |
| Jun 2, 5:56 AM CDT | Severe Thunderstorm Warning | AMA | Gray, Roberts | 64 min |
| Jun 2, 6:02 AM CDT | Special Weather Statement | AMA | Wheeler | 28 min |
| Jun 2, 6:17 AM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 58 min |
| Jun 2, 6:27 AM CDT | Areal Flood Advisory | AMA | Gray, Roberts | 3 hr |
| Jun 2, 6:58 AM CDT | Special Weather Statement | AMA | Gray | 47 min |
| Jun 2, 7:13 AM CDT | Special Weather Statement | AMA | Wheeler | 47 min |
| Jun 2, 7:19 AM CDT | Areal Flood Advisory | AMA | Wheeler | 3 hr |
| Jun 2, 7:21 AM CDT | Severe Thunderstorm Warning | AMA | Gray, Wheeler | 39 min |
| Jun 2, 7:55 AM CDT | Special Weather Statement | AMA | Collingsworth, Gray, Wheeler | 65 min |
| Jun 2, 10:16 AM CDT | River Flood Warning | AMA | Wheeler | 7 hr |
| Jun 2, 4:34 PM CDT | Special Weather Statement | AMA | Hartley | 41 min |
| Jun 2, 5:39 PM CDT | Special Weather Statement | AMA | Potter | 36 min |
| Jun 2, 5:43 PM CDT | Special Weather Statement | AMA | Hutchinson | 47 min |
| Jun 2, 5:52 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 53 min |
| Jun 2, 5:52 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson, Moore | 68 min |
| Jun 2, 5:55 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 65 min |
| Jun 2, 6:02 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 58 min |
| Jun 2, 6:14 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Moore, Potter | 46 min |
| Jun 2, 6:24 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Gray, Potter, Randall | 66 min |
| Jun 2, 6:55 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Roberts | 65 min |
| Jun 2, 6:57 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 63 min |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.